Facebook Pixel
EmpowHER Guest

Is it normal to have light bleeding after taking an EC. Please help.

By Anonymous March 2, 2016 - 1:14am
Rate This

Hi i had unprotected sex on 17th feb(10th day of my cycle) and took an EC immediately that day itself. My usual date for period was 6th march. But now i had very light bleeding which started on 29th feb. There is no blood on the pads but only slight bleeding when i go to washroom. I am confused if it is a normal period or if the pill has bot worked effectively. Please help.

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. I am glad you reached out to us with your concern.

Yes, it is normal to have spotting or light vaginal bleeding, referred to as breakthrough bleeding.

This is not your period but bleeding between periods and is caused by taking an emergency contraceptive.

Some women will experience menstrual cycle changes as a side effect of the pill. This can present as your next period starting earlier or later than expected. Usually, this is not by more than five days. Menstrual flow can be lighter or heavier than normal. Such changes should only affect the next menstrual cycle.

Hope this helps,

March 2, 2016 - 9:30am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!